Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Dental Anesthesia

07/27/2009

Question:

I am 58 yrs old and in very good health. Two months ago I had a cavity filled in a back molar and had two or three shots of novacaine. About a week or two after that I noticed a change in my bite. My teeth had made a slight change in alignment. Is there any chance that nerve damage from the injection of novacaine could alter the jaw and bite pattern?

Answer:

No, especially not with the history you have related. You should contact your dentist as this may be a problem with the jaw joint and associated muscles or with the filling. Usually, this can be resolved quickly in this type of situation. 

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University